Alert archive / Utah / Wind Advisories in 2014
Wind Advisory 6, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Feb 18, 2014, 8:13 PM MST. It took effect at Feb 19, 2014, 6:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 18, 2014, 8:13 PM MST (03:13 UTC)
- In effect from
- Feb 19, 2014, 6:00 AM MST
- Expired
- Feb 19, 2014, 4:35 AM MST
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
939 WWUS75 KSLC 190313 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 813 PM MST TUE FEB 18 2014 UTZ005-191200- /O.NEW.KSLC.WI.Y.0006.140219T1300Z-140219T2300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 813 PM MST TUE FEB 18 2014 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM MST WEDNESDAY. * AFFECTED AREA...THE GREAT SALT LAKE DESERT. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS OF 55 MPH. * TIMING...DEVELOPING FROM NORTHWEST TO SOUTHEAST BETWEEN SUNRISE AND MID MORNING. PEAK GUSTS ARE EXPECTED MID MORNING BEFORE DIMINISHING DURING THE AFTERNOON. * IMPACTS...STRONG CROSSWINDS ARE POSSIBLE ESPECIALLY ON STATE ROUTE 30...AND MAY REACH INTERSTATE 80 LATER IN THE MORNING. THESE WINDS MAY CAUSE TRAVEL DIFFICULTIES FOR HIGH PROFILE VEHICLES. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
1 follow-up statement
608 WWUS75 KSLC 191135 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 435 AM MST WED FEB 19 2014 ...COLD FRONT TO GENERATE VERY STRONG NORTHERLY WINDS ACROSS PORTIONS OF NORTHWEST UTAH TODAY... .A STRONG COLD FRONT WILL ENTER EXTREME NORTHWEST UTAH EARLY THIS MORNING. THIS FRONT WILL USHER IN MUCH COLDER AIR ALONG WITH VERY STRONG AND GUSTY NORTHERLY WINDS DURING THE MORNING AND AFTERNOON HOURS. THE STRONGEST WINDS ARE EXPECTED ACROSS THE NORTHWEST DESERTS BEGINNING THIS MORNING. ADDITIONAL AREAS OF STRONG NORTH WINDS WILL DEVELOP THIS AFTERNOON BEHIND THE FRONT ACROSS THE SOUTHERN WASATCH FRONT AND ACROSS THE WEST-CENTRAL VALLEYS IN MILLARD AND JUAB COUNTIES. UTZ005-191900- /O.UPG.KSLC.WI.Y.0006.140219T1300Z-140219T2300Z/ /O.NEW.KSLC.HW.W.0002.140219T1500Z-140220T0200Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 435 AM MST WED FEB 19 2014 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM MST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * AFFECTED AREA...THE GREAT SALT LAKE DESERT. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS OF 65 MPH. * TIMING...STRONG NORTHERLY WINDS WILL DEVELOP BEHIND A COLD FRONT SWEEPING SOUTH THROUGH THE AREA THIS MORNING. PEAK GUSTS ARE EXPECTED MID-MORNING THROUGH EARLY AFTERNOON IMMEDIATELY BEHIND THE COLD FRONTS PASSAGE. WINDS WILL GRADUALLY DIMINISH LATER IN THE AFTERNOON THROUGH EARLY THIS EVENING. * IMPACTS...VERY STRONG CROSSWINDS ARE POSSIBLE...ESPECIALLY ON STATE ROUTE 30 AND INTERSTATE 84 NEAR THE IDAHO BORDER. VERY STRONG CROSS WINDS WILL REACH INTERSTATE 80 AROUND MID-MORNING. THESE WINDS WILL CAUSE TRAVEL DIFFICULTIES FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. && $$ UTZ004-015-191900- /O.NEW.KSLC.WI.Y.0007.140219T1900Z-140220T0200Z/ SOUTHERN WASATCH FRONT-WEST CENTRAL UTAH- INCLUDING THE CITIES OF...LEHI...PROVO...NEPHI...DELTA...FILLMORE 435 AM MST WED FEB 19 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING. * AFFECTED AREA...THE SOUTHERN WASATCH FRONT AND THE WEST-CENTRAL VALLEYS OF UTAH. * WINDS...NORTH WINDS OF 25 TO 35 MPH WITH GUSTS APPROACHING 50 MPH. * TIMING...THE COLD FRONT WILL REACH THE NORTHERN PORTION OF THE SOUTHERN WASATCH FRONT LATE IN THE MORNING...THEN SWEEP SOUTH INTO THE WEST-CENTRAL VALLEYS DURING THE EARLY AFTERNOON. VERY STRONG NORTH WINDS WILL DEVELOP IMMEDIATELY BEHIND THE FRONT AND PERSIST THROUGH EARLY THIS EVENING. THE STRONGEST WINDS ARE EXPECTED ACROSS THE NORTHERN PORTION OF UTAH COUNTY...AND OVER THE EXPOSED AREAS OF EXTREME SOUTHERN UTAH...JUAB AND MILLARD COUNTIES. * IMPACTS...HIGH PROFILES AND LIGHT WEIGHT VEHICLES WILL EXPERIENCE TRAVEL DIFFICULTIES DUE TO STRONG WINDS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Feb 18, 4:30 PM MST, 3 hours 43 minutes earlier.
Area forecast discussion, Feb 18, 4:30 PM MST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
430 PM MST TUE FEB 18 2014
.SYNOPSIS...THE MILD WESTERLY FLOW ALOFT ACROSS THE GREAT BASIN
TODAY WILL YIELD TO A STRONG COLD FRONT SCHEDULED TO REACH NORTHERN
UTAH EARLY WEDNESDAY. A MOIST AND COLDER WEST NORTHWEST FLOW WILL
REMAIN ACROSS MUCH OF UTAH THROUGH THE END OF THE WEEK.
&&
.SHORT TERM (THROUGH 00Z SATURDAY)...A NEAR ZONAL FLOW PATTERN
REMAINS IN PLACE OVER THE EASTERN GREAT BASIN THIS AFTERNOON. CLOUDS
HAVE BEEN THICKENING OVER THE AREA AHEAD OF THE NEXT STORM SYSTEM
WHICH IS CURRENTLY NEAR THE PACIFIC NORTHWEST COAST. THESE CLOUDS
SHOULD HELP MODERATE MIN TEMPERATURES TONIGHT BEFORE THE COLD FRONT
ARRIVES TOMORROW.
THE COLD FRONT IS STILL PROGGED TO ARRIVE OVER NORTHERN UTAH
TOMORROW MORNING...THEN QUICKLY SWEEP ACROSS THE SALT LAKE VALLEY
AROUND 16-17Z...BEFORE MOVING THROUGH SOUTHERN UTAH DURING THE EARLY
AFTERNOON. PRECIPITATION WILL FILL IN BEHIND THE FRONT AND MAY BE
INTENSE AT TIMES AS SOME OF THIS WILL BE CONVECTIVE IN NATURE. THIS
PRECIPITATION MAY BEGIN BRIEFLY AS A RAIN-SNOW MIX...BUT SNOW LEVELS
SHOULD QUICKLY LOWER ACROSS NORTHERN UTAH DUE TO BOTH PRECIPITATION
INTENSITY AND THE COLD AIRMASS BEHIND THE FRONT. THIS COULD LEAD TO
SOME QUICK ACCUMULATIONS...BUT THE SHORT DURATION OF THE FRONTAL
BAND OWING TO THE FAST-MOVING TROUGH WILL KEEP ACCUMULATIONS LIGHT
IN THE VALLEYS. MOUNTAINS WILL SEE HIGHER SNOW RATIOS AND ALONG WITH
SOME OROGRAPHIC COMPONENT...MORE SIGNIFICANT ACCUMULATIONS WILL BE
POSSIBLE. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR THE
MOUNTAINS OF NORTHERN UTAH.
WIDESPREAD PRECIPITATION WILL SPREAD FROM NORTHERN UTAH INTO CENTRAL
UTAH BY EARLY AFTERNOON WITH MINOR ACCUMULATION EXPECTED.
PRECIPITATION IN GENERAL WILL BE OF RELATIVELY SHORT DURATION ACROSS
MOST OF THE FORECAST AREA AND QUICKLY WIND DOWN BEHIND THE
FRONT...LEAVING SOME CONVECTIVE SHOWERS IN PLACE THROUGH THE
AFTERNOON. THERE IS A CHANCE FOR A FEW SHOWERS TO CONTINUE OFF THE
GREAT SALT LAKE DURING THE EVENING HOURS.
POSTFRONTAL WINDS WILL BE OF SOME CONCERN ACROSS FAVORED DOWNSLOPE
AREAS SUCH AS THE NORTHWEST DESERTS AND THE EASTERN VALLEYS. SOME OF
THIS COULD REACH ADVISORY CRITERIA...BUT WITH MOST OF THIS EXPECTED
TOMORROW AFTERNOON AND EVENING...WILL HOLD OFF AND LET NEXT COUPLE
OF SHIFTS TAKE A CLOSER LOOK.
AS THE TROUGH EXITS THE AREA...STRENGTHENING WARM ADVECTION IS
EXPECTED TO BRING SOME LIGHT PRECIPITATION TO THE NORTH LATE
WEDNESDAY NIGHT THROUGH THURSDAY. AFTER THAT...THE GRAZING SYSTEM
FOR FRIDAY LOOKS INCREASINGLY WEAKER ON SUCCESSIVE MODEL RUNS. STILL
KEEPING SOME LIKELY POPS FOR THURSDAY NIGHT INTO FRIDAY MORNING IN
THE NORTHERN WASATCH...BUT IF MODEL TRENDS HOLD...THIS STORM MAY END
UP RESULTING IN LITTLE OR NO IMPACT TO THE AREA.
&&
.LONG TERM (AFTER 00Z SATURDAY)...WARM ADVECTION RETURNS OVER
NORTHERN UTAH AS WEAK WAVE GRAZES THE FAR NORTHERN PORTION OF THE
STATE FRIDAY NIGHT INTO SATURDAY MORNING. WITH MODEST LIFT
CONTINUING ACROSS FAR NORTHERN UTAH...WILL CONTINUE WITH CHANCE POPS
FOR THE NRN MOUNTAINS AND SLIGHT CHANCE POPS FOR THE FAR NRN VALLEYS
FRI NIGHT.
BEHIND THIS FEATURE AN UPPER LEVEL RIDGE BEGINS TO SHARPEN OVER THE
WEST LATE THIS WEEKEND INTO EARLY NEXT WEEK. THE ECMWF IS MORE
AGGRESSIVE WITH THE RIDGE...BOTH IN AMPLITUDE AND TIMING...THAN THE
GFS. THE RIDGE IN THE OPERATIONAL GFS IS SHALLOW COMPARED TO THE
MAJORITY OF THE GEFS MEMBERS WHICH GENERALLY LOOK MORE LIKE THE
ECMWF. BASED ON THE ECMWF AND GFS ENSEMBLES HAVE LEANED MORE TOWARD
THE ECMWF. THIS DRIVES THE WEAK SYSTEMS OVER THE TOP OF THE RIDGE
FURTHER NORTH AND WOULD REDUCE THE CHANCE OF PRECIP ACROSS THE FAR
NORTHERN UTAH MOUNTAINS LATE THIS WEEKEND INTO EARLY NEXT WEEK.
TEMPERATURES WILL SLOWLY WARM THROUGH THE PERIOD ALTHOUGH THE GFS
TENDS TO HOLD MID LEVEL TEMPERATURES STEADY THROUGH THE EARLY
PORTION OF NEXT WEEK. THE MORE AMPLIFIED ECMWF BRINGS TEMPERATURES
UP A BIT MORE AND HAVE NUDGED IN THIS DIRECTION. MAY NEED TO GET
MORE AGGRESSIVE WITH THE WARMUP EARLY NEXT WEEK IF THE GFS COMES
AROUND TO THE ECMWF SOLUTION IN SUBSEQUENT RUNS. AS IT STANDS
NOW...NEAR NORMAL TEMPERATURES ON SATURDAY WILL INCREASE TO WELL
ABOVE NORMAL TEMPERATURES BY TUESDAY.
&&
.AVIATION...WINDS AT THE SLC TERMINAL WILL REMAIN OUT OF THE
NORTHWEST INTO THE EARLY EVENING. WINDS ARE EXPECTED TO SWITCH BACK
TO THE SOUTHEAST BETWEEN 0200-0400 UTC. VFR CONDITIONS WILL PREVAIL
THROUGH THE EARLY PORTION OF THE OVERNIGHT HOURS WITH SLOWLY
LOWERING CEILINGS. CEILINGS ARE EXPECTED TO DROP TO 6000 FT AGL...OR
BELOW...BETWEEN 0900-1200 UTC. THERE IS A 30 PERCENT CHANCE THAT
CEILINGS COULD DROP TO 6000 FT BEFORE 0900 UTC.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER WEATHER ADVISORY FROM 6 AM TO 10 PM MST WEDNESDAY FOR
UTZ007>009.
WY...NONE.
&&
CHENG/GRAHAM
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Feb 18, 5:39 AM MST, 14 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 539 AM MST TUE FEB 18 2014 UTZ001>016-019>021-517-518-WYZ021-191300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 539 AM MST TUE FEB 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT MOVING SLOWLY SOUTH THROUGH NORTHERN UTAH WILL PRODUCE COOLER..THOUGH STILL ABOVE NORMAL TEMPERATURES TODAY. AREAS SOUTH OF THE FRONT WILL REMAIN UNSEASONABLY WARM THIS AFTERNOON. A SIGNIFICANTLY STRONGER COLD FRONT WILL REACH NORTHWEST UTAH LATE TONIGHT. INCREASING SOUTHERLY WINDS AHEAD OF THE FRONT WILL MAINTAIN MILD TEMPERATURES TONIGHT. SHOWERS WILL DEVELOP ALONG AND AHEAD OF THE FRONT...WITH SNOW AT THE HIGHER ELEVATIONS. HEAVY SNOW SHOWERS COULD DEVELOP NEAR THE IDAHO BORDER LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE STRONG COLD FRONT WILL SWEEP SOUTH ACROSS UTAH WEDNESDAY. DRAMATICALLY COLDER TEMPERATURES AND STRONG NORTHERLY WINDS WILL FOLLOW THE COLD FRONT...WITH WINDY AND WARM CONDITIONS AHEAD OF THE FRONT ACROSS EXTREME SOUTHERN UTAH. ANY RAIN ALONG AND AHEAD OF THE COLD FRONT WILL TURN QUICKLY TO SNOW...WITH PERIODS OF HEAVY SNOW FOR TWO OR THREE HOURS BEHIND THE FRONTAL PASSAGE. SEVERAL INCHES OF SNOW IS EXPECTED ACROSS THE HIGHER TERRAIN OF NORTHERN AND CENTRAL UTAH THROUGH WEDNESDAY EVENING. THE ADJACENT NORTHERN VALLEYS WILL ALSO RECEIVE ACCUMULATING SNOWS...WITH SIGNIFICANT TRAVEL IMPACTS POSSIBLE LATE WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING ALONG THE URBAN CORRIDOR...THE CACHE VALLEY AND THE NORTHERN MOUNTAIN VALLEYS. A CONTINUE COLD AND MOIST WEST NORTHWEST FLOW COULD BRING ONE OR TWO MORE WEATHER DISTURBANCES TO NORTHERN PORTION OF THE OUTLOOK AREA THROUGH SATURDAY. ANY SIGNIFICANT SNOWFALL WILL REMAIN CONFINED TO THE NORTHERN MOUNTAINS AND FAR NORTHERN VALLEY. TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY BELOW NORMAL ACROSS THE NORTHERN HALF OF THE STATE THROUGH THE WEEKEND...WITH A MODEST WARMING TREND ACROSS SOUTHERN UTAH. AN INCREASING WARM AND STABLE NORTHWEST FLOW ALOFT WILL DEVELOP EARLY NEXT WEEK AS HIGH PRESSURE ALOFT STRENGTHENS ALONG OVER THE WEST COAST STATES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 4:35 AM MST | High Wind Warning | SLC | 11 hr | |
| Feb 19, 4:35 AM MST | Wind Advisory | SLC | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.